Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 22, 2013, 9:04 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Mar 23, 2013, 4:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2013, 9:04 PM MST (04:04 UTC)
- In effect from
- Mar 23, 2013, 4:00 AM MST
- Expired
- Mar 23, 2013, 3:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4889 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS75 KVEF 230404 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 904 PM PDT FRI MAR 22 2013 .NORTH WINDS WILL INCREASE OVERNIGHT DOWN THE COLORADO RIVER VALLEY AND BECOME STRONG SATURDAY MORNING...ESPECIALLY FROM LAUGHLIN AND BULLHEAD CITY TO NEEDLES. AZZ002-036-CAZ527-NVZ021-231400- /O.NEW.KVEF.WI.Y.0014.130323T1400Z-130323T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 904 PM PDT FRI MAR 22 2013 /904 PM MST FRI MAR 22 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 3 PM PDT /3 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY FROM LAKE MOHAVE TO LAKE HAVASU...WHICH IS IN EFFECT FROM 7 AM TO 3 PM SATURDAY. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WIND SPEED WILL INCREASE EARLY SATURDAY MORNING THEN PEAK AROUND NOON AND GRADUALLY DECREASE DURING THE AFTERNOON. * LOCATIONS: LAUGHLIN...BULLHEAD CITY AND NEEDLES ARE EXPECTED TO SEE THE STRONGEST WINDS. LAKE MOHAVE AND LAKE HAVASU CAN EXPECT SUSTAINED WINDS OF 20 TO 30 MPH. LAKE MEAD CAN EXPECT SUSTAINED WINDS OF 15 TO 25 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUSTAINED WINDS IN EXCESS OF 25 MPH MAY CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS MAY GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ JA
3 follow-up statements
713 WWUS75 KVEF 230923 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 223 AM PDT SAT MAR 23 2013 .NORTH WINDS WILL CONTINUE TO INCREASE DOWN THE COLORADO RIVER VALLEY AND BECOME STRONG THIS MORNING...ESPECIALLY FROM LAUGHLIN AND BULLHEAD CITY TO NEEDLES. AZZ002-036-CAZ527-NVZ021-231800- /O.EXT.KVEF.WI.Y.0014.130323T1100Z-130323T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 223 AM PDT SAT MAR 23 2013 /223 AM MST SAT MAR 23 2013/ ...WIND ADVISORY NOW IN EFFECT AND CONTINUES UNTIL 3 PM PDT /3 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT AND CONTINUES UNTIL 3 PM PDT /3 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU AND FORT MOHAVE AND THE COLORADO RIVER OF EASTERN SAN BERNARDINO COUNTY. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WIND SPEEDS WILL CONTINUE TO INCREASE EARLY THIS MORNING...PEAK IN THE LATE MORNING AND EARLY AFTERNOON HOURS...GRADUALLY DECREASE DURING THE LATE AFTERNOON. * LOCATIONS: LAUGHLIN...BULLHEAD CITY AND NEEDLES ARE EXPECTED TO SEE THE STRONGEST WINDS. LAKE MOHAVE AND LAKE HAVASU CAN EXPECT SUSTAINED WINDS OF 20 TO 30 MPH. LAKE MEAD CAN EXPECT SUSTAINED WINDS OF 15 TO 25 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUSTAINED WINDS IN EXCESS OF 25 MPH MAY CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS MAY GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ PIERCE
524 WWUS75 KVEF 231541 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 841 AM PDT SAT MAR 23 2013 .STRONG NORTH WINDS WILL AFFECT THE COLORADO RIVER VALLEY THROUGH THIS AFTERNOON...ESPECIALLY FROM LAUGHLIN AND BULLHEAD CITY TO NEEDLES. AZZ002-036-CAZ527-NVZ021-232200- /O.CON.KVEF.WI.Y.0014.000000T0000Z-130323T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 841 AM PDT SAT MAR 23 2013 /841 AM MST SAT MAR 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT /3 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY UNTIL 3 PM THIS AFTERNOON. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. AT 820 AM...A SPOTTER IN FORT MOHAVE REPORTED WINDS GUSTING TO 47 MPH. * TIMING: WINDS WILL PEAK IN THE LATE MORNING AND EARLY AFTERNOON HOURS...GRADUALLY DECREASE DURING THE LATE AFTERNOON. * LOCATIONS: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUSTAINED WINDS IN EXCESS OF 25 MPH MAY CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS MAY GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS...ESPECIALLY WITH HIGH PROFILE VEHICLES...WILL NEED TO DRIVE WITH ADDED CAUTION DUE TO THE STRONG CROSS WINDS. OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ MORGAN
230 WWUS75 KVEF 232133 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 233 PM PDT SAT MAR 23 2013 AZZ002-036-CAZ527-NVZ021-232245- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-130323T2200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 233 PM PDT SAT MAR 23 2013 /233 PM MST SAT MAR 23 2013/ ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT /3 PM MST/ THIS AFTERNOON... THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY WILL EXPIRE AT 3 PM THIS AFTERNOON. NORTH WINDS WERE BEGINNING TO SUBSIDE SLIGHTLY THIS AFTERNOON. ALTHOUGH GUSTS OF 30 TO 35 MPH WILL PERSIST UNTIL SUNSET...WIDESPREAD GUSTS OF 40 MPH OR MORE ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 3:00 PM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 3:00 PM MST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI MAR 22 2013 .SYNOPSIS...LOCALLY GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED AT TIMES ACROSS THE AREA THROUGH THE WEEKEND. ALTHOUGH BELOW NORMAL TEMPERATURES ARE EXPECTED SATURDAY THROUGH MONDAY...READINGS WILL REBOUND TO ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTHWEST. && .SHORT TERM...SATELLITE LOOP SHOWED CLEAR SKIES AREAWIDE EARLY THIS AFTERNOON. SURFACE OBS SHOWED BREEZY NORTH WINDS...EXTREMELY LOW DEWPOINTS...AND TEMPERATURES GENERALLY CLOSE TO NORMAL. THE MAIN CONCERN FOR THE SHORT TERM WILL BE WINDS. GUSTY NORTH WINDS WILL BE FOCUSED DOWN THE COLORADO RIVER VALLEY OVER THE WEEKEND...WITH LAKE WIND ADVISORY CONDITIONS POSSIBLE MAINLY ON SATURDAY. BREEZY NORTH WINDS WILL ALSO OCCUR ELSEWHERE...BUT THE STRONGEST WINDS WILL LIKELY BE DOWN THE RIVER. TEMPERATURES WILL BE UNSEASONABLY CHILLY ON SATURDAY...WITH SOMEWHAT OF A WARMING TREND SUNDAY AND MONDAY...BUT NOT ENOUGH TO GET TEMPERATURES BACK TO LATE MARCH NORMALS. NO PRECIPITATION IS EXPECTED THROUGH MONDAY...AND CLOUD COVER WILL BE LIMITED TO PERIODS OF HIGH CLOUDS. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...THE AXIS OF A RIDGE OF HIGH PRESSURE WILL BE MOVING EAST ACROSS THE FORECAST AREA AT THE BEGINNING OF THE LONG TERM. MODELS HAVE BEGUN TO COME INTO BETTER AGREEMENT ON A POTENTIALLY DEEP LOW PRESSURE SYSTEM THAT MAY IMPACT THE REGION BY LATE NEXT WEEK. THIS WILL RESULT IN FLOW WILL GRADUALLY BACKING TO THE SOUTHWEST TUESDAY THROUGH THURSDAY. DURING THIS PERIOD ABOVE NORMAL TEMPERATURES AND OCCASIONAL HIGH CLOUDS ARE EXPECTED ACROSS THE AREA. SOUTHWEST SURFACE WINDS WILL LIKELY INCREASE EACH DAY ACROSS THE DESERT REGIONS SUCH AS WESTERN SAN BERNARDINO COUNTY. THERE IS A CHANCE OF A COUPLE SHORTWAVES EJECTING OUT AHEAD OF THIS SYSTEM...BUT AT THIS TIME HAVE KEPT THE FORECAST DRY THROUGH THURSDAY NIGHT. AS BETTER DYNAMICS APPROACH THE REGION FRIDAY THE CHANCES OF PRECIPITATION WILL INCREASE. HARD TO SAY AT THIS POINT WHERE THE BEST PRECIPITATION POTENTIAL WILL BE OUTSIDE OF THE SOUTHERN SIERRA...BUT HAVE INCREASED POPS AREAWIDE THROUGH THE END OF THE LONG TERM PERIOD. AS IS USUAL WITH THIS TYPE OF SYSTEM...SOUTHWEST WINDS ARE LIKELY TO BECOME BREEZY TO WINDY BY LATE THURSDAY THROUGH FRIDAY. TOOK A BROAD-BRUSHED APPROACH TO THE FORECAST WITH THIS PACKAGE DUE TO THE LIMITED RUN-TO-RUN MODEL CONTINUITY. && .AVIATION...FOR MCCARRAN...A WIDE VARIETY OF WINDS HAVE BEEN NOTED AT KLAS THROUGHOUT THE DAY...AND WILL LIKELY CONTINUE INTO THIS EVENING. MODELS CONTINUE TO SUGGEST THAT NORTHEAST WINDS WILL DOMINATE THE VALLEY THROUGH ABOUT MIDNIGHT BEFORE SHIFTING TO THE NORTHEAST. BASED ON TODAYS OBSERVATIONS...CANNOT RULE OUT THE POSSIBILITY OF A SWITCH TO SOUTHWESTERLY DRAINAGE WINDS OVERNIGHT IF THE NORTHERLY WINDS WEAKEN. NORTHEAST WINDS ARE EXPECTED SATURDAY WITH GUSTY CONDITIONS POSSIBLE SATURDAY MORNING. MAINLY CLEAR SKIES ARE EXPECTED OVER THE NEXT 24 HRS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...10-20KT WINDS FAVORING A NORTHERLY DIRECTION WILL CONTINUE OVER MOST AREAS INTO THIS EVENING. WINDS ARE EXPECTED TO DECREASE OVERNIGHT...EXCEPT DOWN THE COLORADO RIVER VALLEY...WHERE WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT. WINDS OF 20-25 KTS WITH GUSTS TO 30-35 KTS ARE EXPECTED DOWN THE RIVER VALLEY SATURDAY MORNING...BEGINNING TO DECREASE DURING THE AFTERNOON. SKIES WILL BE GENERALLY CLEAR DURING THE PERIOD...WITH SOME HIGH CLOUDS APPROACHING THE REGION BY SATURDAY AFTERNOON/EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 22, 3:10 AM MST, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PDT FRI MAR 22 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-230700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 310 AM PDT FRI MAR 22 2013 /310 AM MST FRI MAR 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH WINDS CAN BE EXPECTED...PARTICULARLY DOWN THE COLORADO RIVER THIS MORNING AND IN ESMERALDA AND CENTRAL NYE COUNTIES THIS AFTERNOON. GUSTS AROUND 35 MPH ARE POSSIBLE AT TIMES IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH WINDS WILL PERSIST SATURDAY INTO SUNDAY. WIND GUSTS APPROACHING 40 MPH ARE POSSIBLE DOWN THE COLORADO RIVER VALLEY BETWEEN LAUGHLIN/BULLHEAD CITY AND NEEDLES LATE SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Wind Advisories in Nevada, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.